A self-normalized confidence interval for the mean of a class of nonstationary processes

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

We construct an asymptotic confidence interval for the mean of a class of nonstationary processes with constant mean and time-varying variances. Due to the large number of unknown parameters, traditional approaches based on consistent estimation of the limiting variance of sample mean through moving block or non-overlapping block methods are not applicable. Under a block-wise asymptotically equal cumulative variance assumption, we propose a self-normalized confidence interval that is robust against the nonstationarity and dependence structure of the data. We also apply the same idea to construct an asymptotic confidence interval for the mean difference of nonstationary processes with piecewise constant means. The proposed methods are illustrated through simulations and an application to global temperature series.

Original languageEnglish (US)
Pages (from-to)81-90
Number of pages10
JournalBiometrika
Volume98
Issue number1
DOIs
StatePublished - Mar 1 2011

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Mathematics(all)
  • Agricultural and Biological Sciences (miscellaneous)
  • Agricultural and Biological Sciences(all)
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A self-normalized confidence interval for the mean of a class of nonstationary processes'. Together they form a unique fingerprint.

  • Cite this